Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 120, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 7, 2002, 10:08 PM CDT for Stephens County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 7, 2002, 10:08 PM CDT (03:08 UTC)
- Expired
- May 7, 2002, 11:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Stephens County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 10:33 PM CDT | Hail 1 | Breckenridge, TX | |
| May 7, 10:37 PM CDT | Hail 1.75 | Breckenridge, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2532 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 20.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 9:30 PM CDT, 38 minutes earlier.
Area forecast discussion, May 7, 9:30 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 930 PM CDT TUE MAY 7 2002 STRONG TO SEVERE THUNDERSTORMS BETWEEN ABILENE...AND BIG SPRING CONTINUE TO MOVE EAST NORTHEAST THIS EVENING. UPDATED THE ZONES EARLIER TO INCREASE POPS AND ADD MENTION OF SEVERE ACROSS THE NORTHWESTERN ZONES. SOUTHERLY WINDS DECREASED TOWARD SUNSET... SO WE LET THE WIND ADVISORY EXPIRE EARLIER THIS EVENING. THE WINDS MAY INCREASE ONCE AGAIN IN THE NORTH CENTRAL ZONES 11 PM-MIDNIGHT... THUS...PLACED CAUTION ON AREA LAKES IN THOSE ZONES. #58 .FWD...CAUTION IS ADVISED ON AREA LAKES TONIGHT NORTH CENTRAL.
In the hours before
Special weather statement, May 7, 8:55 PM CDT, 1 hour 13 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 855 PM CDT TUE MAY 7 2002 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THAT PART OF NORTH TEXAS ALONG AND NORTHWEST OF A LINE FROM SHERMAN...TO EASTLAND. THIS INCLUDES THE CITIES OF BOWIE...GAINESVILLE... SHERMAN...DECATUR...DENTON...MINERAL WELLS...AND GRAHAM. LATE THIS EVENING A SMALL COMPLEX OF SEVERE THUNDERSTORMS HAD DEVELOPED ALONG THE WEST TEXAS DRY LINE. THESE STORMS HAD PRODUCED LARGE HAIL AND DAMAGING WINDS ACROSS WEST TEXAS. THE STORMS ARE EXPECTED TO WEAKEN A BIT AS THEY MOVE INTO WESTERN SECTIONS OF NORTH TEXAS THROUGH MIDNIGHT. STILL...THE ATMOSPHERE ACROSS NORTH TEXAS REMAINS UNSTABLE AND THERE WILL BE SOME THREAT OF LARGE HAIL AND DAMAGING WINDS AS THESE STORMS MOVE INTO THE REGION. STORMS SPOTTERS AND EMERGENCY MANAGERS IN THE OUTLOOK AREA MAY REQUIRE ACTIVATION BETWEEN 10 PM AND 1 AM. OUTLOOK FOR WEDNESDAY...A DRYLINE WILL MOVE INTO WESTERN SECTIONS OF NORTH TEXAS WEDNESDAY AFTERNOON. ALTHOUGH A LAYER OF WARM AIR ALOFT WILL ACT TO SUPPRESS THUNDERSTORM DEVELOPMENT MUCH OF THE AFTERNOON...THE COMBINATION OF AFTERNOON HEATING AND CONVERGING WINDS IN THE VICINITY OF THE DRYLINE MAY RESULT IN THE DEVELOPMENT OF ISOLATED THUNDERSTORMS BY LATE AFTERNOON. ANY STORM THAT DEVELOPS WILL LIKELY BECOME SEVERE. LATER OUTLOOKS WILL REFINE THE POTENTIAL FOR SEVERE WEATHER ON WEDNESDAY. 80
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 5:14 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 61 min |
| May 8, 5:33 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 42 min |
| May 8, 6:04 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 56 min |
| May 8, 6:27 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.